Alabama, 2003

Hail in Alabama, April 25, 2003

April 25, 2003 · NWS HUN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Apr 25, 4:40 PM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Apr 25, 4:40 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
540 PM CDT FRI APR 25 2003

PLANNING ON LETTING TORNADO WATCH NUMBER 166 EXPIRE AT 6 PM FOR
JACKSON AND DEKALB COUNTIES.  A FEW SHOWERS HAVE POPPED UP OVER WRN
JACKSON COUNTY...DONT THINK THEY WILL AMOUNT TO ANYTHING BUT TO BE ON
THE SAFE SIDE WILL LET THE TORNADO WATCH CONTINUE UNTIL 6 PM.

UPDATED ZONES WILL BE SENT AROUND 6 PM.

.HUN...TORNADO WATCH FOR JACKSON AND DEKALB WILL EXPIRE AT 6 PM.

SHUMWAY
Hazardous weather outlook, Apr 25, 5:27 PM CST, 1 hour 58 minutes before
ALZ001>010-016-260205-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
627 PM CDT FRI APR 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA.

.DAY ONE...(TONIGHT)...

NO HAZARDOUS WEATHER IS EXPECTED.

SHOWERS AND A FEW THUNDERSTORMS ARE MOVING OUT OF WESTERN TENNESSEE
AND WILL MOVE INTO NORTHWEST ALABAMA BETWEEN 7 AND 8 PM. THE
SHOWER ACTIVITY WILL SPREAD OVER THE REST OF NORTH ALABAMA
THIS EVENING BUT SHOULD END BY MIDNIGHT FROM HUNTSVILLE AND
POINTS WEST. THE SHOWER ACTIVITY OVER NORTHEAST ALABAMA SHOULD END
AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED TONIGHT.

SHUMWAY

In the hours before

Local storm report, Apr 25, 3:37 PM CST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
437 PM CDT FRI APR 25 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0415 PM    ALBERTVILLE               AL   1.00 IN HAIL
04/25/03   MARSHALL                       REPORTED BY WAVU/WQSB
                                          RADIO STATION.
Special weather statement, Apr 25, 4:03 PM CST, 3 hours 22 minutes before
ALZ001>010-016-252300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
503 PM CDT FRI APR 25 2003

...THE TORNADO WATCH HAS BEEN CANCELLED FOR MADISON AND
MARSHALL COUNTIES.

THE TORNADO WATCH CONTINUES FOR DEKALB AND JACKSON COUNTIES UNTIL 6
PM.

SHUMWAY
Local storm report, Apr 25, 4:08 PM CST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
508 PM CDT FRI APR 25 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0500 PM    3N COLLINSVILLE           AL   1.75 IN HAIL
04/25/03   DEKALB                         REPORTED BY EMERGENCY
                                          MANAGEMENT.
Local storm report, Apr 25, 4:17 PM CST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
517 PM CDT FRI APR 25 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0445 PM    CROSSVILLE                AL   0.88 IN HAIL
04/25/03   DEKALB                         REPORTED BY LOCAL LAW
                                          ENFORCEMENT.
Special weather statement, Apr 25, 5:00 PM CST, 2 hours 25 minutes before
ALZ001>010-016-252330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
600 PM CDT FRI APR 25 2003

...TORNADO WATCH 166 HAS EXPIRED FOR JACKSON AND DEKALB COUNTIES.

THERE WILL STILL BE A CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS
OVER JACKSON...MARSHALL AND DEKALB COUNTIES FOR THIS EVENING...BUT
NO SEVERE WEATHER IS EXPECTED.

SHUMWAY
Local storm report, Apr 25, 7:16 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
816 PM CDT FRI APR 25 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0445 PM    3W COLLINSVILLE           AL   1.00 IN HAIL
04/25/03   DEKALB                         PUBLIC REPORT.

The radar

The Northeast Alabama radar (KHTX), 32 km away, was scanning. The volume nearest the first event began at 01:23 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Jackson

When
April 25, 7:25 PM CST
Where
Jackson County, Bridgeport
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.950, -85.733

Nickel size hail reported.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5352051.